Colorado, 2025

Tornado and Hail in Colorado, July 11, 2025

July 11, 2025 · NWS BOU · 14 events in 4 counties and zones

Severe thunderstorms across northeast Colorado during the late afternoon and early evening hours. The storms ranged from Boulder County east across Weld, Morgan, and Logan Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOU wrote it up.

Severe thunderstorms across northeast Colorado during the late afternoon and early evening hours. The storms ranged from Boulder County east across Weld, Morgan, and Logan Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 11, 2:14 PM MST, 1 hour 47 minutes earlier. Its key messages:

  • Scattered afternoon and evening thunderstorms today, producing locally heavy rainfall and/or flash flooding, with a few severe storms possible conducive to large hail and gusty outflow winds.
  • Afternoon showers/thunderstorms to continue most days, albeit with slightly lesser coverage Sunday and Monday.
  • Hi temperatures to linger in the 90s across the plains from Sunday through mid-week.
Area forecast discussion, Jul 11, 2:14 PM MST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Denver/Boulder CO
314 PM MDT Fri Jul 11 2025

.KEY MESSAGES...

- Scattered afternoon and evening thunderstorms today, producing
  locally heavy rainfall and/or flash flooding, with a few severe
  storms possible conducive to large hail and gusty outflow winds.

- Afternoon showers/thunderstorms to continue most days, albeit
  with slightly lesser coverage Sunday and Monday.

- Hi temperatures to linger in the 90s across the plains from
  Sunday through mid-week.

&&

.DISCUSSION /Through Friday/...
Issued at 259 PM MDT Fri Jul 11 2025

Current satellite and radar imagery shows storms have already
developed along the higher terrain this afternoon. So far, the burn
scars have not been impacted by heavy rainfall, however, with fairly
deep and moist upslope flow in place behind this morning's cold
front, and a shortwave trough approaching from the west, there is
still a limited threat that some heavier localized rainfall may lead
to some flash flood concerns for the northern most burn scars
through the afternoon today.

As the afternoon/evening progresses, storms are expected to become
efficient rain and wind makers as they make their way across the
northern plains where PWAT values of 1-1.5" are expected. The
latest HREF shows a few bullseye of 2 to 4" of rainfall
accumulations from northeastern Weld County to the KS border, with
the heaviest rainfall expected between 9PM and midnight tonight,
generally along and north of US-34. With the potential for
excessive rainfall leading to flooding concerns tonight (Friday),
we have gone ahead and issued a Flood Watch for northeast Weld
County, as well as Morgan, Washington, Sedgwick, and Phillips
County from 6 PM this evening into Saturday morning. For those of
you expected to be out and about in these locations tonight and
early tomorrow morning, be sure to have ways to monitor road
conditions as some more flood prone roadways and low laying areas
may be unaccessible due to flooding.

The SPC has upgraded their Slight Risk for severe storms to include
portions of the urban corridor this afternoon and evening, with
potential for large hail and strong outflow winds the main hazards.
With the greatest moisture and shear profiles expected to be over
the northeastern portion of the plains, we are thinking the main
threat for more organized convection will remain more towards the
northeast corner.

For tonight, showers and storms are expected to clear from west to
east across the forecast area, with some showers lingering into
early morning and near normal temperatures expected across the
forecast area.

Northwest flow aloft will be in place on Saturday as upper-level
ridging begins to build over the southwest. Scattered afternoon
diurnal showers and storms are expected to develop, mainly over Park
County and the Palmer Divide, with a slight chance a few spill onto
the adjacent plains. Temperatures will be a few degrees cooler than
Friday.

Not many adjustments were made to the forecast past the short-term
as the NBM looks reasonable with afternoon convection developing
over the higher terrain each afternoon. Temperatures are expected
to gradually increase through the weekend and linger in the 90s
for the first half of the week across the lower elevations. A
brief reprieve from the 90s looks to be on track by mid-week,
before 90s return for next weekend.

&&

.AVIATION /18Z TAFS through 18Z Saturday/...
Issued at 1203 PM MDT Fri Jul 11 2025

Frontal boundary has pushed through the terminals during the late
morning hours, leaving generally N-NE winds. A little uncertainty
with how winds evolve through the early/mid afternoon hours, but
guidance is in reasonably good agreement that we should maintain
an east/northeast wind at DEN with weaker and perhaps more
variable winds at APA/BJC.

Scattered convection is still expected to develop in the 21-22z
window this afternoon and will push across the terminals through
02-03z. Main threat will be gusty outflow winds.

Beyond the convective threat this afternoon, additional moist
upslope flow should allow for the development of a widespread
low/mid cloud layer by around 06z. While the TAF does have MVFR
cigs overnight into tomorrow, there are some hints of an IFR
ceiling prevailing at the terminals. Stratus should slowly erode
tomorrow as winds turn more to the southeast.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
Flood Watch from 6 PM MDT this evening through late tonight for
COZ042-044-048>051.

&&

DISCUSSION...Bonner
AVIATION...Hiris
Hazardous weather outlook, Jul 11, 8:08 AM MST, 7 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Denver/Boulder CO
908 AM MDT Fri Jul 11 2025

COZ030>051-121515-
Jackson County Below 9000 Feet-
West Jackson and West Grand Counties Above 9000 Feet-
Grand and Summit Counties Below 9000 Feet-
South and East Jackson/Larimer/North and Northeast Grand/
Northwest Boulder Counties Above 9000 Feet-
South and Southeast Grand/West Central and Southwest Boulder/
Gilpin/Clear Creek/Summit/North and West Park Counties Above
9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet-
Central and Southeast Park County-
Larimer County Below 6000 Feet/Northwest Weld County-
Boulder And Jefferson Counties Below 6000 Feet/West Broomfield
County-
North Douglas County Below 6000 Feet/Denver/West Adams and
Arapahoe Counties/East Broomfield County-
Elbert/Central and East Douglas Counties Above 6000 Feet-
Northeast Weld County-Central and South Weld County-Morgan County-
Central and East Adams and Arapahoe Counties-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County-
Southeast Elbert County Below 6000 Feet/South Lincoln County-
Logan County-Washington County-Sedgwick County-Phillips County-
908 AM MDT Fri Jul 11 2025

This hazardous weather outlook is for northeast and north central
Colorado.

.DAY ONE...Today and Tonight

Scattered to numerous thunderstorms are expected to develop this
afternoon behind a cold front, with heavy rainfall and damaging
winds being of greatest concern, and an isolated threat of large
hail in the stronger, more organized storms. The greatest
moisture is expected over the north central and northeastern
portion of the forecast area (generally north of I-70) where dew
points are already in the mid 50s this morning, and expected to
increase behind the approaching cold front, where dew points are
currently in the 60s. Forecast soundings indicate PWATs increasing
to ~ 1", bringing them to between 100-130% of normal through
tonight across the far northeast corner, with a decreasing
gradient towards the foothills. There is less certainty with how
far west the higher moisture makes it, but there is potential for
the heavy rainfall to make it as far west as the urban corridor.
The heaviest rainfall threat is expected to diminish from west to
east, with showers and thunderstorms sticking around through late
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered afternoon thunderstorms are expected on Saturday and
Sunday over the higher terrain, with some capable of spilling onto
the plains on Saturday. More of the same will be in store into
next week, with temperatures expected to remain in the 90s for the
first half of next week, and a short reprieve by mid-week, when
high temperatures will be in the 70s/80s for the lower elevations
as widespread showers and storms will return to the forecast area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight, but any
observations of severe hail/wind or heavy rainfall reports will be
appreciated.

In the hours before

Special weather statement, Jul 11, 1:57 PM MST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Denver CO
257 PM MDT Fri Jul 11 2025

COZ045-046-112130-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-Central and East Adams and Arapahoe Counties CO-
257 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ELBERT AND
CENTRAL ARAPAHOE COUNTIES UNTIL 330 PM MDT...

At 257 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Byers, or 36 miles northwest of Limon, moving
northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Bennett, Byers, and Strasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A landspout is possible.  If a tornado is spotted seek shelter
inside a sturdy building.

&&

LAT...LON 3965 10444 3972 10443 3969 10420 3957 10403
      3945 10418 3946 10418 3947 10419 3948 10419
      3948 10420 3949 10421 3947 10422
TIME...MOT...LOC 2056Z 212DEG 9KT 3960 10422

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Barjenbruch
Special weather statement, Jul 11, 2:23 PM MST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Denver CO
323 PM MDT Fri Jul 11 2025

COZ045-112200-
Central and East Adams and Arapahoe Counties CO-
323 PM MDT Fri Jul 11 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN ARAPAHOE AND
SOUTHEASTERN ADAMS COUNTIES UNTIL 4 PM MDT...

At 323 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Manila Village to over Deer Trail,
or extending from 26 miles east of Denver to 29 miles northwest of
Limon, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock small tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Bennett, Deer Trail, Byers, and Strasburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Heavy rain is occurring with these storms and may lead to flooding.
Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3957 10404 3967 10425 3970 10451 3977 10450
      3993 10447 3986 10412 3975 10387 3957 10403
TIME...MOT...LOC 2122Z 208DEG 13KT 3979 10446 3973 10420 3961 10401

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Barjenbruch
Special weather statement, Jul 11, 2:26 PM MST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Denver CO
326 PM MDT Fri Jul 11 2025

COZ036-112200-
Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear
Creek/Northeast Park Counties Below 9000 Feet CO-
326 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL JEFFERSON AND
SOUTHWESTERN DOUGLAS COUNTIES UNTIL 4 PM MDT...

At 326 PM MDT, Doppler radar was tracking a strong thunderstorm near
Deckers, or 37 miles south of Denver, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Devil's Head, Deckers, Sprucewood, Westcreek, Perry Park and
  Cheesman Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to minor street
and ditch flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3913 10510 3915 10531 3938 10519 3932 10497
      3930 10497 3926 10495
TIME...MOT...LOC 2125Z 215DEG 11KT 3922 10517

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Barjenbruch
Special weather statement, Jul 11, 3:02 PM MST, 59 minutes before
Special Weather Statement
National Weather Service Denver CO
402 PM MDT Fri Jul 11 2025

COZ045-112245-
Central and East Adams and Arapahoe Counties CO-
402 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ARAPAHOE AND
SOUTHEASTERN ADAMS COUNTIES UNTIL 445 PM MDT...

At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Byers, or 38 miles southwest of Fort Morgan,
moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Leader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to flooding. Do
not drive your vehicle through flooded roadways.

&&

LAT...LON 3974 10425 3988 10431 3995 10394 3974 10394
TIME...MOT...LOC 2201Z 263DEG 15KT 3980 10417

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Barjenbruch
Special weather statement, Jul 11, 3:26 PM MST, 35 minutes before
Special Weather Statement
National Weather Service Denver CO
426 PM MDT Fri Jul 11 2025

COZ048-112315-
Logan County CO-
426 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LOGAN COUNTY UNTIL
515 PM MDT...

At 426 PM MDT, Doppler radar was tracking a strong thunderstorm near
St Petersburg, or 23 miles west of Holyoke, moving east at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  St Petersburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to minor low
land flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4044 10302 4061 10302 4066 10266 4044 10267
TIME...MOT...LOC 2225Z 285DEG 6KT 4056 10274

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Barjenbruch
Special weather statement, Jul 11, 3:39 PM MST, 22 minutes before
Special Weather Statement
National Weather Service Denver CO
439 PM MDT Fri Jul 11 2025

COZ045-112315-
Central and East Adams and Arapahoe Counties CO-
439 PM MDT Fri Jul 11 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN ADAMS COUNTY UNTIL 515
PM MDT...

At 439 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Adena, or 25 miles south of Fort Morgan, moving
northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree branches and blow
around unsecured objects. Minor damage to outdoor objects is
possible.

Locations impacted include...
  Shamrock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

If outdoors, consider seeking shelter inside a building.

Heavy rain is occurring with this storm and may lead to minor low
land flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3978 10405 3998 10406 4000 10392 4000 10371
      3978 10371
TIME...MOT...LOC 2236Z 241DEG 16KT 3991 10393

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Barjenbruch

The radar

The Denver radar (KFTG), 157 km away, was scanning. The volume nearest the first event began at 23:02 UTC.

Open the radar archive at this moment

Event by event

13 hail, 1 tornado. Local standard time, as filed.

Tornado, Logan

When
July 11, 4:01 PM MST to 4:04 PM MST
Where
Logan County, 12.29 mi SW of Fleming to 12.04 mi SW of Fleming
Rating
EFU
Path length
0.36 mi
Path width
20 yd
Reported by
Trained Spotter
Coordinates
40.550, -102.990

Location estimated, lasted about 3 minutes and was over an open field.

Hail, Logan

When
July 11, 4:05 PM MST to 4:07 PM MST
Where
Logan County, 6.93 mi S of Fleming
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.580, -102.820

Also more than an inch of rain in 45 minutes.

Hail, Weld

When
July 11, 4:20 PM MST to 4:22 PM MST
Where
Weld County, 6.22 mi N of Rockport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.990, -104.780

Hail, Logan

When
July 11, 4:30 PM MST
Where
Logan County, 0.69 mi N of Iliff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.760, -103.070

Hail, Weld

When
July 11, 5:00 PM MST to 5:07 PM MST
Where
Weld County, 1.73 mi SE of Grover
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
40.850, -104.200

Hail, Weld

When
July 11, 5:03 PM MST to 5:15 PM MST
Where
Weld County, 5.5 mi SSE of Grover
Measured
2 in hail
Reported by
Storm Chaser
Coordinates
40.800, -104.170

Hail, Boulder

When
July 11, 5:10 PM MST to 5:12 PM MST
Where
Boulder County, 2.76 mi S of Niwot
Measured
0.75 in hail
Reported by
CoCoRaHS
Coordinates
40.060, -105.170

Hail, Boulder

When
July 11, 5:27 PM MST to 5:31 PM MST
Where
Boulder County, 1.26 mi WNW of Louisville
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.990, -105.150

Hail, Morgan

When
July 11, 5:27 PM MST to 5:31 PM MST
Where
Morgan County, 1.26 mi WSW of Ft Morgan
Measured
1 in hail
Reported by
Public
Coordinates
40.240, -103.820

Hail, Boulder

When
July 11, 5:29 PM MST to 5:33 PM MST
Where
Boulder County, 2.07 mi N of Louisville
Measured
0.75 in hail
Reported by
Public
Coordinates
40.010, -105.130

Hail, Morgan

When
July 11, 5:30 PM MST to 5:34 PM MST
Where
Morgan County, Ft Morgan
Measured
0.75 in hail
Reported by
Public
Coordinates
40.250, -103.800

Hail, Morgan

When
July 11, 5:41 PM MST to 5:43 PM MST
Where
Morgan County, 1.05 mi W of Goodrich
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
40.350, -104.090

Hail, Boulder

When
July 11, 5:42 PM MST to 5:45 PM MST
Where
Boulder County, 2.14 mi SSW of Lafayette
Measured
0.75 in hail
Reported by
Public
Coordinates
39.970, -105.090

Hail, Weld

When
July 11, 6:04 PM MST to 6:07 PM MST
Where
Weld County, 1.72 mi WNW of Stoneham
Measured
1 in hail
Reported by
Public
Coordinates
40.610, -103.680

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2025Every state in 2025This day in weather historyThe tornado archive for Colorado, 2025Warnings in Colorado, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1271414, 1271395, 1271396, 1271397, 1271400, 1271398, 1271399, 1271402, 1271403, 1271404, 1271405, 1271406, 1271407, 1271408.